Had ct angiogram no results yet but appointment letter this morning for cardio consult in August. But I just had a phone call from go surgery to pick up prescription for aspirin and atorvastatin. Should I take these before the consult, I have diviculitis and any nsaids give me gut ache. Asked gp and all he said was we have to prescribe what consultant says it’s up to you if you take them.
Aspirin: Had ct angiogram no results... - British Heart Fou...
I can't believe the response from you GP
I'm in awe. You def need to call someone with a little more compassion. His or her answer is kind of unprofessional.
What's the strength on the aspirin
81 mg chewable?
Can you call your pharmacist?
I don’t really know by the time I received phone call to tell me there was a prescription waiting for me and me asking what for and trying to explain about aspirin, it was to late to pick it up.
Ok so when you go to pick it up can you tell the pharmacist your issue? Ask if it's safe?
I don't know how things work where you live
Also def call the number that the other responder recommended.
I've read a few of your other posts and I really like the advice you give to people . You're a kind and caring person .
Thank you so much that means a lot to me.
Yes I will just have to wait till Monday and try get an answer thanks for reply. Why are simple things so hard.
Ask the GP for the tummy sensitive aspirin. My pharmacist said I could get them but they have to be prescribed. Cal in to the GP surgery and insist on getting an answer immediately. They usually have someone specifically for prescriptions. I called in to see mine and refused to accept the standard response from the receptionist and asked to speak to someone specifically about prescribed medications. They were very good and sorted it out straight away. Don’t be bullied.
Somebody else said on a post that the 'Sensitive Asprin ' was just the same as the normal one . So I didn't ask my GP for it! But it works for you so it obviously depends on the person . Although your response was not for me , thanks for the information as I have stomach problems too, Diver , etc .
NHS usually prescribe soluble aspirin which I don't like. Enteric coated aspirin can be bought in supermarkets for a few pence and that is what I buy, bit more gentle on your stomach. Just make sure you buy the 75mg ones. I think you'll find dosage in US is higher, but not in UK.
I have Diverticulitis too and it affects me badly , so I understand what you are going through . I used to take Buscapan for the stomach cramps but have to consult with my GP if I can still take it with a heart condition .
I am also on Aspirin and Atorvastatin too(and other meds) .
I have just read a post by admin that we are not allowed to advise on medication, which I respect. . So I can only give you my example which applies to me exclusively;
At the hospital I refused to take Aspirin , because of another serious health condition, docs had told me that I could not take it . The cardiologist told me if I did not take it I would have a major heart attack. So I took the Asprin . I did not want to take Statins due to the side effects. But I have been told I have to take them . So I do. The Cardiologists said on balance it's better to protect the heart.
I get stomach aches due to the meds and Diver but I have to put up with it because I'd rather that than have another heart attack.
The cardiologists give meds for a reason .
I hope all works out well for you and you make an informed decision,
Thanks for that I just need either my gp or consultant to assure me that the aspirin is ok as I was told when I first had dvicular that taking them could cause a bleed. Wish they would all sing from same songsheet. are you taking anything to protect the tummy at all.
Pleasure! Okay, I didn't know that about Diver and aspirin ! Thanks for the info. I am not meant to take Aspirin or other blood thinners as I have clotting problem , related to Haemophillia.
You are 100% right about the docs in different departments not communicating to each other.
The only tablet I take for my stomach is Lansoprazole , which is for acidity but not fantastic !
If you have problems with NSAIDS then you should be given something to protect your stomach while taking aspirin; ranitidine or losec or some such
It’s fairly standard to put you on them, the Gastro friendly one are not expensive but any aspirin is cheaper to buy over counter than on prescription. I take it daily, statins, blood pressure and a tablet to protect stomach (like Zantac) as acid is an issue. I have not noticed any worsening of stomach issues on Aspirin. I needed 3 stent due to 2x 95% blocked arteries drugs were strayed before we knew what issues were due to symptoms. Probably saved my life . The ones mentioned above are now for life others stopped we 12 months following procedure
Many cardiologist stopped prescribing aspirin because research has shown that it is the culprit that leads to undetected internal bleeding.
I don't understand the UK health system but in the US prescribed medications would only be given after a consult with the physician AFTER he has discussed the findings of your tests and a review of your medical history.
I’m on atarvastatin 80mg have taken them since last June. I asked my cardiologist could I come off them looked at my other tabs and said no.
Couple of things you could do. Call the consultants secretary. Nbr should be on the letter you have and ask her to explain to him your concerns and see what he says or get gp to issue a PPI to protect stomach, but that's yet another pill,pro's and cons. The idea is those tablets may help to keep inflamation low and protect arteries a bit. Your choice whether you take them or not.
THANYOU for the reply, do you know if it’s possible to take a statin without the aspirin?
Yes the stain can be taken alone. The aspirin just adds a little more anti inflammatory. It should be just a 75 mg aspirin, low dose.